Fluctuation free multivariate integration based logarithmic HDMR in multivariate function representation

Tunga B. , DEMIRALP M.

JOURNAL OF MATHEMATICAL CHEMISTRY, vol.49, no.4, pp.894-909, 2011 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 49 Issue: 4
  • Publication Date: 2011
  • Doi Number: 10.1007/s10910-010-9786-z
  • Page Numbers: pp.894-909


This paper focuses on the Logarithmic High Dimensional Model Representation (Logarithmic HDMR) method which is a divide-and-conquer algorithm developed for multivariate function representation in terms of less-variate functions to reduce both the mathematical and the computational complexities. The main purpose of this work is to bypass the evaluation of N-tuple integrations appearing in Logarithmic HDMR by using the features of a new theorem named as Fluctuationlessness Approximation Theorem. This theorem can be used to evaluate the complicated integral structures of any scientific problem whose values can not be easily obtained analytically and it brings an approximation to the values of these integrals with the help of the matrix representation of functions. The Fluctuation Free Multivariate Integration Based Logarithmic HDMR method gives us the ability of reducing the complexity of the scientific problems of chemistry, physics, mathematics and engineering. A number of numerical implementations are also given at the end of the paper to show the performance of this new method.